Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Sep 1, 2021, 8:13 AM EDT for Dixie County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2021, 8:13 AM EDT (12:13 UTC)
- Expired
- Sep 1, 2021, 9:00 AM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Dixie County, FL
The radar
The Tallahassee radar (KTLH), 156 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
957
WWUS82 KTAE 011213
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
813 AM EDT Wed Sep 1 2021
FLZ034-134-011300-
Coastal Dixie FL-Inland Dixie FL-
813 AM EDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of central Dixie County
through 900 AM EDT...
At 813 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Manattee Road to near Horseshoe Point.
Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cross City, Horseshoe Point, Suwannee, Horseshoe Beach, Shired
Island, Old Town, Eugene, Yellow Jacket and Fanning Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2929 8324 2936 8329 2945 8346 2953 8348
2954 8348 2962 8307 2962 8297 2959 8296
2959 8294 2956 8295 2954 8298 2947 8298
2943 8302 2940 8302 2937 8307 2935 8306
2932 8312 2932 8314 2929 8317
TIME...MOT...LOC 1213Z 267DEG 37KT 2958 8297 2947 8335
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Sep 1, 6:39 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Sep 1, 6:39 AM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
639 AM EDT Wed Sep 1 2021
.AVIATION...
[Through 12Z Thursday]
Convection is getting an early start this morning at TLH and ECP
with MVFR/IFR conditions. This activity is along and south of a
surface trough moving through. At the remaining terminals mainly
MVFR/IFR cigs/vsbys due to fog this morning but there are still
chances for convection at these locations through the remainder
of the TAF cycle. Winds at all terminals outside of showers and
thunderstorms will be from the southwest mainly 10 knots or less.
&&
.PREV DISCUSSION [424 AM EDT]...
.NEAR TERM [Through Tonight]...
An upper level trough generally east of the Mississippi will
continue to deepen with much drier air filtering in the mid and
upper levels. At the surface, a trough will push through from
northwest to southeast by mid to late afternoon and a cold front
will drop south into our northern zones by daybreak Thursday. As a
result, the deep layer moisture that currently stretches west to
east across our CWA will gradually get suppressed further to the
south during the day. There will be a sharp north to south PoP
gradient across our forecast area today with the highest chances
over our Florida zones. For tonight, there will still be a modest
amount of moisture ahead of the cold front to keep chances for
convection in the forecast overnight with the best chances
continuing over the Florida zones. Highs today will be around 90
with overnight lows ranging from the upper 60s to lower 70s.
.SHORT TERM [Thursday Through Friday]...
As the remnants of Ida continue to push towards the NE and merge
with an upper level trough, we'll see the trough push a front
through our region throughout the day on Thursday and into Friday.
Although this front won't decrease our high temps by much, it
should filter in some relatively drier air, potentially bringing
our dewpoints down into the low 60s on Friday. As this front
pushes south our precip chances also shift southward as subsidence
moves in behind the front, thus most of the activity should
remain confined to our Florida counties and Gulf waters. Expect
daytime highs in the low 90s with overnight lows in the low to mid
70s.
.LONG TERM [Friday Night Through Wednesday]...
Through the long term a ridge builds in from the west as the
aforementioned front stalls out and dissipates to our south over the
weekend. This will result in PWAT values around 1 inch of less to
filter into the region from the north, along with dewpoints that dip
into the upper 50s at times. This will result in lower than average
PoPs for this time of the year. Towards the end of the long term a
backdoor cold front associated with a trough riding over the ridge
may increase our rain chances Tuesday into Wednesday as southerly
flow reestablishes. Expect daytime highs in the low to mid 90s with
overnight lows in the low to mid 70s.
.MARINE...
As Tropical Depression Ida continues northeast one more push from
rainbands is expected across the region today. This will keep winds
and seas elevated through tomorrow. Winds and seas will decrease
late in the week with generally 1-2 foot seas for the weekend.
.FIRE WEATHER...
No fire weather concerns through the next several days.
.HYDROLOGY...
As the remnants of Ida merge with the upper level trough, the
focus of the heavier rain will shift to our Florida counties, with
the SE Big Bend having the best potential for heavy precip today.
The WPC has highlighted the Big Bend in a slight risk for flash
flooding. Given previous issues with standing water across the
region, the rainfall totals will need to be watched closely as the
rainband reestablishes itself throughout the day. Another 1 to 4
inches are possible across the region through this weekend, with
the highest amounts around the SE Big Bend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 90 72 90 71 91 / 50 30 60 10 20
Panama City 88 73 87 72 89 / 50 30 50 10 10
Dothan 89 69 88 68 88 / 30 20 30 0 10
Albany 89 70 90 70 91 / 30 20 30 0 10
Valdosta 88 71 89 70 90 / 40 30 60 10 20
Cross City 85 74 87 73 90 / 90 30 80 30 30
Apalachicola 86 74 86 74 87 / 80 40 50 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 11 AM EDT /10 AM CDT/ this morning for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 8 PM EDT /7 PM CDT/ this evening for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Mexico Beach FL from 20 to
60 NM.
Small Craft Advisory until 10 AM CDT this morning for Coastal
waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal waters from Mexico Beach to Okaloosa Walton County
Line FL out 20 NM-Waters from Mexico Beach to Okaloosa
Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Barry
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...Barry
MARINE...Oliver
FIRE WEATHER...Barry
HYDROLOGY...OliverIn the hours before
Special weather statement, Sep 1, 7:41 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
741 AM EDT Wed Sep 1 2021
FLZ028-034-128-134-011215-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
741 AM EDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of Dixie and
southeastern Taylor Counties through 815 AM EDT...
At 741 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bell to near Horseshoe Point to 13 miles
south of Steinhatchee. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cross City, Steinhatchee, Horseshoe Point, Suwannee, Horseshoe Beach,
Tennille, Fish Creek, Shamrock, Howell Place, Cross City Airport,
Shired Island, Old Town, Guaranto Springs, Jena, Hines, Jonesboro,
Eugene, Fletcher, Yellow Jacket and Fanning Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2932 8327 2936 8329 2945 8346 2960 8349
2964 8356 2979 8358 2980 8292 2976 8295
2970 8294 2963 8297 2959 8296 2959 8294
2956 8295 2954 8298 2947 8298 2943 8302
2940 8302 2937 8307 2935 8306 2929 8318
TIME...MOT...LOC 1141Z 256DEG 29KT 2968 8291 2950 8332 2947 8337
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 1, 8:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
813 AM EDT Wed Sep 1 2021
FLZ034-134-011300-
Coastal Dixie FL-Inland Dixie FL-
813 AM EDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of central Dixie County
through 900 AM EDT...
At 813 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Manattee Road to near Horseshoe Point.
Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cross City, Horseshoe Point, Suwannee, Horseshoe Beach, Shired
Island, Old Town, Eugene, Yellow Jacket and Fanning Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2929 8324 2936 8329 2945 8346 2953 8348
2954 8348 2962 8307 2962 8297 2959 8296
2959 8294 2956 8295 2954 8298 2947 8298
2943 8302 2940 8302 2937 8307 2935 8306
2932 8312 2932 8314 2929 8317
TIME...MOT...LOC 1213Z 267DEG 37KT 2958 8297 2947 8335
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:27 AM EDT | Special Marine Warning | TAE | 48 min | |
| Sep 1, 6:49 AM EDT | Special Marine Warning | TAE | 41 min | |
| Sep 1, 7:16 AM EDT | Special Marine Warning | TAE | 89 min | |
| Sep 1, 7:29 AM EDT | Special Marine Warning | TAE | 61 min | |
| Sep 1, 7:41 AM EDT | Special Weather Statement | TAE | Dixie | 34 min |
| Sep 1, 8:29 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Sep 1, 9:07 AM EDT | Special Weather Statement | TAE | Dixie | 23 min |
| Sep 1, 9:14 AM EDT | Areal Flood Advisory | TAE | Dixie | 3 hr |
| Sep 1, 10:08 AM EDT | Special Weather Statement | TAE | Dixie | 52 min |
| Sep 1, 10:26 AM EDT | Areal Flood Advisory | TAE | Dixie | 3 hr |
| Sep 1, 10:29 AM EDT | Special Marine Warning | TAE | 106 min | |
| Sep 1, 10:41 AM EDT | Special Marine Warning | TAE | 94 min | |
| Sep 1, 12:12 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Sep 1, 6:37 PM EDT | Special Weather Statement | TAE | Jackson | 53 min |
| Aug 31, 8:04 PM EDT | Tornado Warning | TAE | Calhoun, Clay, Randolph | 26 min |
| Aug 31, 8:36 PM EDT | Tornado Warning | TAE | Calhoun, Randolph, Terrell | 24 min |
| Sep 1, 6:41 PM EDT | Special Weather Statement | TAE | Colquitt, Dougherty, Tift | 49 min |
| Sep 1, 6:46 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Cook, Dougherty, Mitchell, Tift and 1 more | 44 min |
| Sep 1, 7:27 PM EDT | Special Weather Statement | TAE | Berrien, Colquitt, Cook, Lanier | 63 min |
| Sep 1, 7:59 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lanier, Lowndes | 61 min |
| Aug 31, 9:30 PM EDT | Tornado Warning | TAE | Dale, Geneva, Houston | 30 min |
| Sep 1, 6:01 PM EDT | Special Weather Statement | TAE | Henry | 29 min |
| Sep 1, 6:59 PM EDT | Special Weather Statement | TAE | Coffee, Dale, Geneva, Henry | 91 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.